Advertisement
 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Gastroenterology

   News

 

 Conferences


   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links
   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

 

 Headlines:

 
 

Back to Gastroenterology Articles

Saturday 1st January, 2005

 

Severe hepatic reactions, including acute liver failure, jaundice, hepatitis and cholestasis, have been reported in postmarketing data.

 
 

tellfrnd.gif (30x26 -- 1330 bytes)send to a friend
 
prntfrnd.gif (30x26 -- 1309 bytes)printer friendly version
 
 
 
 
  Related
 
 

Chron's disease

 
   
 
     

Severe hepatic reactions, including acute liver failure, jaundice, hepatitis and cholestasis, have been reported in postmarketing data in patients receiving Remicade.

FDA and Centocor notified healthcare professionals of revisions to the warnings, adverse reactions sections and patient package insert of the prescribing information for Remicade, indicated for the treatment of rheumatoid arthritis, Crohn's disease and ankylosing spondylitis.

Autoimmune hepatitis has been diagnosed in some of these cases. Severe hepatic reactions occurred between two weeks to more than a year after initiation of Remicade. Some of these cases were fatal or necessitated liver transplantation.

Patients with symptoms or signs of liver dysfunction should be evaluated for evidence of liver injury. If jaundice and/or marked liver enzyme elevations (e.g., ≥5 times the upper limit of normal) develops, Remicade should be discontinued, and a thorough investigation of the abnormality should be undertaken. As with other immunosuppressive drugs, use of Remicade has been associated with reactivation of hepatitis B in patients who are chronic carriers of this virus (i.e., surface antigen positive). Chronic carriers of hepatitis B should be appropriately evaluated and monitored prior to the initiation of and during treatment with Remicade. In clinical trials, mild or moderate elevations of ALT and  AST have been observed in patients receiving Remicade without progression to severe hepatic injury.

In addition, Centocor has added pneumonia to the existing Warnings on Risk of Infections based on clinical trial data in RA patients described in the Adverse Reactions section of the labeling.

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application


 

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2012 DoctorsLounge. All rights reserved.